I was diagnosed with Parkinson’s a couple of years ago, as I only had a tremor in my left arm when walking or when standing relaxed, I stayed off medication, until three months ago when I went on Madopar (Co-Beneldopa). My initial dose was 50mg three times a day. After six weeks there didn’t seem to be any change. I told the Parkinson’s nurse who upped my dose to 100mg (2 tablets) at Breakfast then lunch and then 50mg at evening meal, that was three weeks ago and there still doesn’t seem to be any change.
My general health isn’t too bad apart from the shaking as mentioned, some aches and pains, excess saliva, and sometimes difficulty getting to sleep. I am due to see the consultant next month.
My age is 64
Has anyone else experienced this ?
Hi mawoo, my first indication of PD was the same as yours, slight tremor, sleep problems plus walking or I should say shuffling / unable to walk far, difficulty with balance and speech as well as handwriting became illegible. I had developed a strange vacant look on my face which also defaulted with an open mouth, ( not a pretty sight ) but my main problem was my every move was in slow motion,
Medopar (co beneldopa) took some time to kick in when I reached 100/25 x 3 per day.
I mention the other symptoms to highlight the fact “we are all different” and the medication tends to be trial and error but I would stick with it
I am now 73 and consider myself fortunate that my symptoms are a lot less than other members and that Mr P waited until I reached 70 or so before he came knocking at my door.
I hope you find this of some help.
Wishing you and all at Parkinsons UK a HAPPY CHRISTMAS,
Thanks for your reply malcT, I will see what the consultant recommends next month.
Wishing everyone a happy Christmas
malcT is Madopar the same as sinemet? As your symptoms go mine are simular. I started with slight tremor. But I had Rem Sleep Disorder, cramps legs and torso, stiff neck and shoulders, lose of smell, bad small penmanship,and a odd gate and lessened arm swing right side. The General family doctor seemed he had know idea I had PD. Kept telling me it was from contact sports injuries. Sent me to the wrong specialists. Finally after 6yrs. I got to see a movement specialist and have been diagnosed just over 4yrs. I am stage 3 and am 64 yrs. old.
Since I have been going to rock steady boxing, (you said a mouth full) I don,t know if this is a English saying but we say it in the USA. When you said it effects us all in many different ways. That is my observation. But I take 100/25 sinemet 4 times a day two pills each dose and 1 pill 100/25 slow time release at night. Total 900 ml./day. Have the best of holidays. It is kinda odd here in the states. On line we just say holidays because people are of many religions. PD is something that can effect us all differently. But once we have it we are all the same and have the same goals we work at together. The world would be a much better place if we could do that with everything else. For we would all have the same goal for all. Making life better>
This is for ‘mawoo’ who set the ball rolling on this subject and everyone who posted a reply. My situation has similarities to you all. Diagnosed 2008. Been on Sinemet and Ropinirole (Dopamine Agonist) ever since. This year things took a turn for the worse to the point that I say to myself the first 9 and a bit years have been like a walk in the Park when compared to the last six months or so.
What started off as tremor, shuffling, gormless expression, tiredness etc etc, all of which I coped with fairly well and had a positive attitude. This was helped by the fact that I was 65 when first diagnosed and have been retired ever since.
So I am solvent financially, don’t need or want a job. 50th wedding anniversary coming up. I have been fairly active over my retirement years, but now it’s all change. I can. barely walk now, I seem to be almost constantly in a state of freezing, my feet are playing up, my tremor is hit and miss but sometimes goes off the scale. Slowness doesn’t really describe the rate at which I walk and I am amazed how I manage to keep upright without falling over, but one of these days…
I am constipated and have urinary issues, but don’t we all and I can manage on 3/4 hours sleep most nights. However it’s not all bad. I don’t and never had any pain, if you discount the cramp in my legs and my toes which feel as if the are bent double under my feet. Most of all though apart from feeling fed up now and again I don’t get depressed and apart from what I imagine are the usual cognitive issues that oldies get as they head towards their 80s, I feel in control…
So there you have it Oh I nearly forgot the question. Madopar, aptly named don’t you think. The doctor has got me on it, trying to work alongside the sinemet as it attempts to get the levodopa into my brain quicker and in higher quantities where it can combat my slowness and wearing off/on problems. Is it working. Not really I tell myself and the doctor he says that it’s all about getting the right amount of the levodopa into the body where its needed.
The future. Just keep on keeping on, don’t wish your time away and if you can negotiate a good time for the man who comes around to switch the lights off, then make sure you get a good deal.
Happy New Year,
West Riding a.k.a. Jim.
I understand you are from the USA and have recently joined our friendly forum, WELCOME TOM from the North East coast of England.
You would need to ask your Pharmacists for a detailed answer but my understanding is they are different mixtures/combinations but fall into the same category of drug and tend to be prescribed to sufferers who show similar symptoms as us but who have different tolerances.
I take on board and agree with the sentiments you set out regarding the world would be a better place, well said.
I am not sure what stage I am currently but whatever Mr P has next for me, I will continue to fight my corner.
Night Night from the UK
Pretty much identical symptoms and experience with the Levadopa. Doesn’t make any difference how much or little I take. Physio on my shoulder and wrist has reduced the tremors a bit so I am pushing at getting more strength on the left hand side. Start gym next week.
Hi I have recently joined the forum and following the topic on Madapa with interest. I was diagnosed with Parkinson’s just over 4 years ago, my main symptoms beng stiffness and slowness of movement. My medication has been a mixture of Sinemet and Ropinirole. The amount of Sinemet and quantity has increased during the 4 years. The first signs of dyskinesia are now evident. What is bothering me is that I find myself shuffling on getting up the morning and at night. I get up around 6.00am and take my first tablets 25/100 and 12 1/2 /50 sinemet at 6.30. The shuffling and stiffness eases by around 7.15am. My doctor has prescribed 50 mg/12.5 Dispersible Tablets one to be taken first thing.
I understand that the dispersable tablets kick in quicker than the sinemet tablets but how long will the dispensable tablet last before I need to start my sinemet/ropinirole regime. It may seem like a silly question but does anybody take Madapa before getting up once it has taken effect?